Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 122, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 20, 2014, 3:30 PM CDT for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 3:30 PM CDT (20:30 UTC)
- Expired
- Jun 20, 2014, 4:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1066 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS54 KTSA 202030
SVRTSA
ARC131-OKC079-202100-
/O.NEW.KTSA.SV.W.0122.140620T2030Z-140620T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
EAST CENTRAL LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 400 PM CDT
* AT 328 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
POTEAU...AND MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...HARTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3494 9438 3494 9439 3497 9459 3511 9458
3511 9437
TIME...MOT...LOC 2030Z 267DEG 10KT 3503 9451
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
761
WWUS54 KTSA 202038
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT FRI JUN 20 2014
ARC131-OKC079-202100-
/O.CON.KTSA.SV.W.0122.000000T0000Z-140620T2100Z/
SEBASTIAN AR-LE FLORE OK-
338 PM CDT FRI JUN 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LE FLORE AND SOUTHWESTERN SEBASTIAN COUNTIES UNTIL 400 PM CDT...
AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
HARTFORD...AND MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...HARTFORD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3497 9455 3510 9455 3511 9437 3494 9438
3494 9439
TIME...MOT...LOC 2038Z 267DEG 10KT 3502 9448
HAIL...0.75IN
WIND...60MPH
$$627
WWUS54 KTSA 202045
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT FRI JUN 20 2014
ARC131-OKC079-202056-
/O.CAN.KTSA.SV.W.0122.000000T0000Z-140620T2100Z/
SEBASTIAN AR-LE FLORE OK-
345 PM CDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LE FLORE AND
SOUTHWESTERN SEBASTIAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3497 9455 3510 9455 3511 9437 3494 9438
3494 9439
TIME...MOT...LOC 2046Z 267DEG 10KT 3502 9445
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:32 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 20, 12:32 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1232 PM CDT FRI JUN 20 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED SHOWERS STARTING TO DEVELOP OVER EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS. BEST CHANCE FOR ISOLATED THUNDERSTORMS WILL BE IN THE FSM AREA AND A TEMPO GROUP HAS BEEN ADDED THROUGH 21Z. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 1043 AM CDT FRI JUN 20 2014/ ..UPDATE... DISCUSSION... WEAK MCV FROM OVERNIGHT CONVECTION...CURRENTLY LOCATED SOUTH OF STILLWATER...WILL CONTINUE DRIFTING NORTH THIS AFTERNOON. ENHANCED MID CLOUDS IN ASSOCIATION WITH FEATURE WILL LINGER OVER NORTHEAST OKLAHOMA INTO THE AFTERNOON HOURS. FURTHER SOUTH...ADDITIONAL SURFACE HEATING WILL ALLOW SCATTERED SHOWERS/THUNDERSTORMS TO DEVELOP ACROSS SOUTHEAST OKLAHOMA THIS AFTERNOON. THIS ACTIVITY SHOULD SPREAD INTO PARTS OF NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS BEFORE WEAKENING BY EARLY EVENING. GIVEN LATEST TRENDS...MODESTLY INCREASED POPS FOR THIS AFTERNOON. REST OF FORECAST REMAINS ON TRACK WITH NO OTHER SIGNIFICANT CHANGES AT THIS TIME. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...12
Hazardous weather outlook, Jun 20, 12:43 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1243 PM CDT FRI JUN 20 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1243 PM CDT FRI JUN 20 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...EARLY AFTERNOON. DISCUSSION... AN UNSTABLE AND WEAKLY CAPPED AIRMASS WILL REMAIN OVER THE AREA THIS AFTERNOON...RESULTING IN SCATTERED THUNDERSTORM DEVELOPMENT. A FEW STORMS COULD BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS BEING THE MAIN THREATS. ANY ACTIVITY WILL LIKELY DIMINISH EARLY THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE TO VARYING DEGREES FOR THE NEXT SEVERAL DAYS. THUNDERSTORMS ARE EXPECTED TO BE MORE ISOLATED OVER THE WEEKEND AS A WEAK UPPER LEVEL RIDGE IS OVER THE AREA. CHANCES WILL INCREASE EARLY NEXT WEEK AS ANOTHER WEAK COLD FRONT APPROACHES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 20, 1:46 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT FRI JUN 20 2014
ARZ029-OKZ076-201915-
LE FLORE OK-SEBASTIAN AR-
146 PM CDT FRI JUN 20 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
WESTERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 146 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CAMERON...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CAMERON...ROCK ISLAND...HARTFORD...
HACKETT...ARKOLA...MIDLAND...JENSON AND EXCELSIOR.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 45 MPH.
LAT...LON 3522 9428 3502 9428 3502 9459 3520 9457
TIME...MOT...LOC 1846Z 276DEG 9KT 3510 9447Special weather statement, Jun 20, 2:01 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
201 PM CDT FRI JUN 20 2014
OKZ074-201930-
HASKELL OK-
201 PM CDT FRI JUN 20 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL HASKELL
AT 202 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LEQUIRE...
MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MCCURTAIN AND LEQUIRE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3522 9526 3525 9493 3516 9492 3506 9493
3505 9506 3506 9521
TIME...MOT...LOC 1902Z 263DEG 11KT 3510 9512Special weather statement, Jun 20, 2:56 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT FRI JUN 20 2014
OKZ076-202030-
LE FLORE OK-
256 PM CDT FRI JUN 20 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 257 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
POTEAU...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...POTEAU...HOWE...WISTER...SHADY POINT...
CAMERON...PANAMA...BOKOSHE...ROCK ISLAND...POCOLA...LAKE WISTER STATE
PARK AND HEAVENER RUNESTONE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3493 9477 3523 9479 3524 9445 3507 9444
3488 9444
TIME...MOT...LOC 1957Z 257DEG 8KT 3506 9467The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:01 PM CDT | Special Weather Statement | TSA | Haskell | 29 min |
| Jun 20, 2:56 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Jun 20, 1:46 PM CDT | Special Weather Statement | TSA | Sebastian | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.